Alert archive / Florida / River Flood Warnings in 2021

River Flood Warning 48, NWS Jacksonville, FL

August 5, 2021Clay County, Florida

NWS Jacksonville, FL issued this river flood warning at Aug 5, 2021, 1:41 PM EDT for Clay County, Florida. It took effect at Aug 5, 2021, 8:00 PM EDT. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Aug 5, 2021, 1:41 PM EDT (17:41 UTC)
In effect from
Aug 5, 2021, 8:00 PM EDT
Expired
Aug 5, 2021, 11:40 PM EDT
In force
4 hr
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Flood severity
Minor

County Clay County, FL

The radar

The Jacksonville radar (KJAX), 46 km from the middle of the area, began a volume at 17:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Fork Black Creek near Middleburg (MDLF1). The gauge peaked at 15.98 ft at Aug 5, 2021, 8:00 PM EDT.

actionminormoderate101508/0508/0608/07
Action stage
11 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02246000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

359 
WGUS42 KJAX 051741
FLWJAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jacksonville FL
141 PM EDT Thu Aug 5 2021

...The National Weather Service in Jacksonville FL has issued a 
Flood Warning for the following rivers in Florida...

  North Fork Black Creek At Middleburg affecting Clay County.

Additional information is available at 
https://water.weather.gov/ahps2/forecasts.php?wfo=jax.

The next statement will be issued late tonight at 200 AM EDT.

&&


FLC019-060600-
/O.NEW.KJAX.FL.W.0048.210806T0000Z-210806T0600Z/
/MDLF1.1.ER.210806T0000Z.210806T0000Z.210806T0000Z.NO/
141 PM EDT Thu Aug 5 2021

The National Weather Service in Jacksonville has issued a

* Flood Warning for
  the North Fork Black Creek At Middleburg.
* From this evening to just after midnight tonight.
* At 1:00 PM EDT Thursday the stage was 14.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  this evening.
* Impact...At 16.0 feet, Lazy Acre Road begins to flood. Lowlands 
  flood and boat docks are affected.


&&

LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
      3008 8191 3013 8193

$$

DD
1 follow-up statement
837 
WGUS82 KJAX 060340
FLSJAX

Flood Statement
National Weather Service Jacksonville FL
1140 PM EDT Thu Aug 5 2021

...The Flood Warning is cancelled for the following rivers in 
Florida...

  North Fork Black Creek At Middleburg affecting Clay County.

FLC019-060445-
/O.CAN.KJAX.FL.W.0048.000000T0000Z-210806T0340Z/
/MDLF1.1.ER.210806T0000Z.210806T0000Z.210806T0000Z.NO/
1140 PM EDT Thu Aug 5 2021

...The Flood Warning for the North Fork Black Creek At Middleburg 
has been cancelled...

The Flood Warning is cancelled for
  the North Fork Black Creek At Middleburg.
* At 11:00 PM EDT Thursday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 4.9 feet Tuesday 
  evening.


&&

LAT...LON 3014 8189 3010 8188 3008 8184 3007 8184
      3008 8191 3013 8193

$$

ENYEDI

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Aug 5, 10:15 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Aug 5, 10:15 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1015 AM EDT Thu Aug 5 2021

...WAVES OF HEAVY RAINFALL EXPECTED INTO FRIDAY...

.UPDATE...

Nearly stalled frontal boundary from coastal southeast GA to the
FL Big Bend and record high PWATs of greater than 2.2 inches will
lead to periods of heavy rainfall across central portions of the
forecast area through this evening. Due to the current radar trends
showing repeated training going on and HRRR guidance, have opted
to hoist a flood watch for parts of the area. Though not the entire
flood watch area will receive flooding, some localized flooding
is expected, and may be especially noted in urban areas that have
already received 1-3 inches in the past few days. Flood watch was
carried through this evening and may be let to expire but a
couple of counties closer to the Gulf of Mexico may see continued
isolated to scattered convection after midnight so the watch could
be extended in that area, if needed.

.MARINE...

Winds and seas look to be generally be at or below 15 kt and 6 ft
so SCEC was not continued at this time. Rest of the forecast on
track with slight changes to convective wording.

&&

.PREV DISCUSSION [755 AM EDT]...

.NEAR TERM [Through Tonight]...

Frontal boundary has sagged southward all the way into NE FL and
is currently stalled near the I-10 corridor, while a weak low
pressure center has developed on the boundary in the NE Gulf of
Mexico. Small waves of energy will rotate around the east side of
this low and push northward through NE FL/SE GA today and tonight
with models trying to slowly lift the low northward late tonight
along with the boundary trying to pull northward into SE GA by
early Friday morning. Precipitable Water Amounts of well over 2
inches cover all of NE FL/SE GA along this boundary and will
continue the threat of locally heavy rainfall at any time a weak
wave of energy rotates through, but will be enhanced slightly
during peak heating this afternoon across the area, although with
the widespread cloudiness there will not be much heating with peak
Max temps only in the lower to middle 80s across the area, so
locally heavy rainfall will likely remain confined to activity
along the frontal boundary as it drifts slowly northward through
the next 24 hours and along any convection as it moves off the NE
Gulf of Mexico and into the I-75 corridor of inland NE FL, due to
this random nature of this locally heavy rainfall, very tough to
nail down any exact "Flood Watch" area, so will not issue any
widespread watch at this time, but as discussed in the "Hydrology"
section below, any isolated 3 to 5 inch storm totals will likely
lead to the issuance of Flood Warnings and continuation of river
flooding along the St. Mary's and Santa Fe Basins. The heavy
convection early this evening should fade once again after sunset
and shift northward into SE GA with the frontal boundary and along
the I-75 corridor of inland NE FL, leaving most of the I-95
corridor from JAX southward mainly dry during the overnight hours.
Near normal climo lows in the 70s expected tonight.

.SHORT TERM [Friday Through Saturday Night]...

Frontal boundary will weaken and shift north across south Georgia
on Friday as an upper trough moves from the Mississippi River
Valley into the southeast. This trough will enhance convection on
Friday especially over se Georgia and the Suwannee Valley where
the highest rain chances will exist. The threat of heavy rainfall
will persist as deep moisture remains across the area. The upper
trough axis will move across on Saturday continuing the numerous
shower and thunderstorm activity.

.LONG TERM [Sunday Through Wednesday]...

Deep layer ridge to the south will build north across the area
early next week. This will bring a more typical summer-like
pattern with increased temperatures. With light winds, the
seabreezes will move inland and merge over the interior each
afternoon/evening. Scattered to numerous late day storms will
occur inland with daytime temperatures reaching the lower 90s.

.AVIATION...
[Through 12Z Friday]

Stalled boundary is along a zone from coastal GA, then southwest
to the near Lake City/Live Oak and into the Gulf of Mexico, which
will continue to produce numerous to widespread showers and a few
thunderstorms along this line. As a result, t-storms will be
around KSSI over the next couple of hours at times with IFR vsby
expected. Otherwise, some scattered light rain and low stratus for
the rest of the TAFs with occasional MVFR/IFR, and brief LIFR at
KVQQ this morning. Rounds of showers and some t-storms expected by
later this morning and especially into the mid to late afternoon
hours, with TEMPO IFR conditions with heavy rainfall/low vsby.
There may be some improving conditions after 00Z as some of the
heavier rainfall begins to ease, but MVFR ceilings possible, with
lower ceilings also possible around KSSI toward sunrise Friday.

.MARINE...

Southwest winds continue across the NE FL waters south of the
frontal boundary at close to 15 knots, with variable winds across
the SE GA waters near the frontal boundary today. All waters
shift back to the south in the 10-15 knot range on Friday as
front lifts back north of the region and High Pressure ridge
builds east of the waters which continue through the weekend.
Local sea breezes from the Southeast will develop along the Atlc
Coast through the weekend.

Rip Currents: Low Risk will continue in the offshore flow today
will with South flow and Southeast sea breezes possible for Friday
into the Weekend, a lower end Moderate risk will be possible.

.HYDROLOGY...

Another round of heavy rainfall with convection today with general
1 to 2 inch amounts expected with the isolated 3 to 5 inch totals
where storms get stalled along the old frontal boundary this
afternoon. Flooding will continue to expand along the Santa Fe and
St. Mary's River Basins, and the North Fork of Black Creek already
into Action stage and may reach Minor Flood with another round of
rainfall today.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  84  71  85  70  88 /  40  40  80  20  60
SSI  84  75  88  76  89 /  90  40  70  30  50
JAX  84  73  90  74  90 / 100  40  70  30  60
SGJ  86  74  90  74  90 /  90  30  60  20  60
GNV  82  72  88  72  89 /  90  40  70  10  60
OCF  84  73  90  73  91 /  80  30  60  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through this evening for Baker-Bradford-Coastal
     Duval-Coastal Nassau-Eastern Alachua-Eastern Clay-Gilchrist-
     Inland Nassau-Northern Columbia-South Central Duval-
     Southern Columbia-Suwannee-Trout River-Union-Western
     Alachua-Western Clay-Western Duval.

GA...Flood Watch through this evening for Coastal Camden-Inland
     Camden-Northeastern Charlton-Southern Ware-Western Charlton.

AM...None.
&&

In the hours before

Special weather statement, Aug 5, 8:15 AM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
815 AM EDT Thu Aug 5 2021

FLZ021-023-030-035-222-051345-
Southern Columbia FL-Baker FL-Union FL-Suwannee FL-Gilchrist FL-
815 AM EDT Thu Aug 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...SOUTHWESTERN
BAKER...WESTERN UNION...SOUTHERN COLUMBIA AND SOUTHEASTERN SUWANNEE
COUNTIES UNTIL 945 AM EDT...

* At 812 AM EDT, National Weather Service meteorologists were
  tracking showers and thunderstorms near Fort White, or near
  Ichetucknee Spring, moving northeast at 15 mph.

* Minor flooding due to heavy rainfall is possible with these
  showers and storms.

* Locations impacted include...
  Bell, Ichetucknee Spring, Columbia, Fort White, Palestine
  Community, Upland Pines, Groves, Providence, Lulu and Olustee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3026 8237 3007 8227 2994 8250 2994 8252
      2992 8258 2990 8258 2969 8296 2971 8294
      2972 8296 2972 8294 2977 8295 2980 8292
      2981 8293 2983 8289 2988 8287 2990 8290
      2989 8292 2995 8292 2996 8295 3000 8297
TIME...MOT...LOC 1212Z 239DEG 12KT 2996 8268

SHASHY
Local storm report, Aug 5, 11:43 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
1143 AM EDT THU AUG 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLOOD            4 W PRIDGEN             29.99N 82.61W
08/05/2021                   Columbia           FL   911 CALL CENTER

            STREET FLOODING ALONG SW HOWELL STREET.

0900 AM     FLOOD            4 W LULU                30.11N 82.56W
08/05/2021                   Columbia           FL   911 CALL CENTER

            STREET FLOODING ALONG CR 252 AND SOUTHEAST MYRTIS DORTCH
            TERRACE.

0900 AM     FLOOD            5 NE ICHETUCKNEE SPRING 30.02N 82.71W
08/05/2021                   Columbia           FL   911 CALL CENTER

            FLOODING REQUIRING PARTIAL STREET CLOSURE ALONG SR 47 AND
            WATSON STREET.

0900 AM     FLOOD            4 W PRIDGEN             30.00N 82.62W
08/05/2021                   Columbia           FL   911 CALL CENTER

            STREET FLOODING ALONG SW HALTWINGER ROAD, REQUIRING
            PARTIAL STREET CLOSURE.

&&

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:31 PM EDTAreal Flood WarningJAXBaker3 hr
Aug 4, 9:28 PM EDTSpecial Weather StatementJAXDuval47 min
Aug 4, 10:14 PM EDTSpecial Weather StatementJAXBaker91 min
Aug 4, 10:56 PM EDTAreal Flood WarningJAXBaker, Bradford, Union3 hr
Aug 5, 6:50 AM EDTSpecial Marine WarningJAX85 min
Aug 5, 8:15 AM EDTSpecial Weather StatementJAXUnion90 min
Aug 5, 8:27 AM EDTAreal Flood WarningJAXColumbia, Gilchrist, Suwannee5 hr
Aug 5, 10:02 AM EDTFlood WatchJAXAlachua, Baker, Bradford, Clay, Duval, Gilchrist and 3 more40 hr
Aug 5, 10:59 AM EDTRiver Flood WarningJAXColumbia, Hamilton, Suwannee21 days
Aug 5, 10:59 AM EDTRiver Flood WarningJAXHamilton, Suwannee21 days
Aug 5, 4:12 PM EDTSpecial Weather StatementJAXGilchrist48 min
Aug 5, 4:53 PM EDTSpecial Weather StatementJAXColumbia37 min
Aug 5, 4:56 PM EDTRiver Flood WarningJAXAlachua, Union5 days
Aug 5, 5:13 PM EDTSpecial Weather StatementJAXSuwannee62 min
Aug 5, 5:20 PM EDTAreal Flood WarningJAXColumbia, Gilchrist, Union4 hr
Aug 5, 5:28 PM EDTAreal Flood WarningJAXColumbia, Hamilton, Suwannee2 hr
Aug 5, 6:05 PM EDTSpecial Weather StatementJAXDuval55 min

Nearby

River Flood Warnings in Florida, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.